MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX LIGHT; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX LIGHT; SURGICAL MESH
Catalog Number 0117322
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported the mesh tore while preparing for use.Review of photos provided shows multiple tears in the edges of the mesh, and it appears that one portion of the edge seal is detached.Based on the photo and information provided root cause would appear to be the result of forces applied to the mesh while handling and folding the mesh in preparation for use.To date, this is the only reported complaint for this manufacturing lot.
 
Event or Problem Description
As reported, during a bilateral laparoscopic inguinal surgery on 12-dec-2022, while folding the right-sided 3dmax light mesh in preparation for insertion, multiple edges of the mesh tore.It was reported that another 3dmax light mesh was used to complete the right sided repair.There was no reported patient injury.
 
Event or Problem Description
As reported, during a bilateral laparoscopic inguinal surgery on (b)(6) 2022, while folding the right-sided 3dmax light mesh in preparation for insertion, multiple edges of the mesh tore.It was reported that another 3dmax light mesh was used to complete the right sided repair.There was no reported patient injury.
 
Additional Manufacturer Narrative
As reported the mesh tore while preparing for use.Review of photos provided shows multiple tears in the edges of the mesh, and it appears that one portion of the edge seal is detached.Based on the photo and information provided root cause would appear to be the result of forces applied to the mesh while handling and folding the mesh in preparation for use.To date, this is the only reported complaint for this manufacturing lot.Addendum: this is an addendum to the initial mdr submitted.This supplemental mdr is submitted to report the results of the sample evaluation.The subject device was returned for evaluation.Visual evaluation of the sample finds there are multiple tears in the edge seal as result of forces / handling of the mesh while folding for insertion into the trocar as reported.There is one section of the edge seal that has torn away from the mesh.Based on the investigation performed and sample evaluation, the root cause determined to be user/device interface while handling and folding the mesh with while attempting to deploy.No manufacturing anomalies were found.Review of manufacturing records confirms product was manufactured to specification, with no indication of a manufacturing related cause for the event reported.To date, this is the only reported complaint for this manufacturing lot of (b)(4) released for distribution in mar, 2022 note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
3DMAX LIGHT
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key16091520
Report Number1213643-2022-00829
Device Sequence Number11267536
Product Code FTL
UDI-Device Identifier00801741031076
UDI-Public(01)00801741031076
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K091659
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0117322
Device Lot NumberHUGN0671
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/12/2022
Supplement Date Received by Manufacturer01/04/2023
Initial Report FDA Received Date01/03/2023
Supplement Report FDA Received Date01/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age60 YR
Patient SexMale